Hail, Winnebago
- When
- August 25, 12:54 PM CST to 12:57 PM CST
- Where
- Winnebago County, Rockford
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.267, -89.083
Quarter size hail reported at 20th and Charles Street.
4 thunderstorm wind, 2 hail, 1 flash flood, 1 heavy rain, 1 flood, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Aug 25, 5:45 AM CST, 7 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 645 AM CDT SAT AUG 25 2006 .DISCUSSION REGARDING MORNING ZONES/GRIDS... 345 AM CDT HAVE MADE SOME ADJUSTMENTS CONCERNING POPS/WX FOR TODAY AND TNGT. SITN COMPLICATED BY MCV THAT HAS EVOLVED OVER KS-NWRN MO OVERNIGHT. GFS/NAM IN FAIRLY CLOSE AGREEMENT IN BRINGING THIS INDUCED DISTURBANCE NEWD ALG BOUNDARY...INTO SRN FA THIS AFTN/EVENING. IN RESPONSE...GUIDANCE POPS ARE ALL LIKELY OR CATEGORICAL. BELIEVE GUIDANCE IN TERMS OF SLOW /OR SLOWING/ FRONTAL MOVEMENT NXT 24 HRS AS WEAK DISTURBANCES RIDE NEWD ALG BOUNDARY. ALSO...SMALL DISCREET CELLS OVR SRN WI ARE MOVG PARALLEL TO SFC BOUNDARY ALREADY AND SFC PRESSURE TENDENCIES ARE NEGLIGIBLE. THEREFORE...DON/T BRING IN FROPA UNTIL TNGT IN RFD AREA...AND ON SUNDAY IN SERN PORTION OF FA. UNTIL THEN...AREA WILL REMAIN IN MOISTURE RICH ENVIRONMENT. MCV TO SW OF AREA THIS MRNG DOES COMPLICATE MATTERS QUITE A BIT IN TERMS OF CONFIDENCE IN PCPN FCST. IN FACE OF HI GUID POPS...COLLABORATION WITH SURROUNDING FO/S AND NCEP QPF FCSTS...HAVE BUMPED UP POPS INTO CATEGORICAL RANGE...GENLY ALG/S OF I-80...WITH LIKELY WORDING TO N. FCST OMEGA FIELDS AND ASSD QPF BRING 1-2 INCH RAINFALL BULLSEYE ACRS MUCH OF FA TNGT...BUT EXPECT MOST LIKELY AREA FOR HEAVY RAINFALL WILL BE OVR SRN AND ERN PORTION OF AREA WHERE DEEPER/MORE ACTIVE CONVECTION IS MORE LIKELY DUE TO PROXIMITY OF BETTER LLVL INFLOW. THERFORE...HAVE MENTIONED HVY RAINFALL AMTS IN SRN CTYS. AGAIN...THIS ALL HINGES ON MOVEMENT OF MCV NXT 12 HRS. GUID BRINGS THIS RIGHT OVR FA TNGT...BUT CURRENT PROFILER DATA SHOWS VERY WEAK LLVL FLOW AHD OF SYS. BEST LLVL THETA-E CONVERGENCE SEEMS TO BE LINING UP TWD SRNMOST CTYS IN FA BASED ON RADAR MOSAICS. MESO-INDUCED VORT MAX TO MOVE OFF TO E SUN MRNG SO WILL BEGIN TO TAPER POPS OFF FROM NW-SE FROM SUN ON AS SFC BOUNDARY SAGS FURTHER S. BY TUES...WX TO CLR OUT MORE EXTENSIVELY AS H5 RIDGE BUILDS OVR RCKYS AND INTO NRN PLAINS STAS BY MID WEEK...PROMPTING BUILDING SFC HI PRES FROM UPR GRTLKS RGN INTO ERN ONTARIO. THIS WILL PROVIDE MIDWEST WITH DRY AND COMFORTABLE NELY SFC FLOW MUCH OF NXT WEEK. MERZLOCK && .AVIATION DISCUSSION FOR 18Z TAFS... 1250 PM CDT SURGE OF RAIN AND TSTMS HAVE DECRESED AS FAST AS THEY MOVED N INTO THE REGION THIS MORNING. LOW CIGS HAVE MELTED AWAY AND RAISED AS PRECIP FADES. VSBYS HAVE ALSO IMPROVED ABOVE 6 MI IN MOST PLACES. INVERTED TROUGH AND SERIES OF DISTURBANCES CONTINUE TO AFFECT THE AREA THROUGH TONIGHT. OVERALL TAFS WILL BE TRIMMED BACK TO VFR IN CIGS AND VSBYS THROUGH THE EVENING. WILL MAINTAIN -RA AS PREVAILING REST OF AFTERNOON ALTHOUGH MOST OF THIS WILL BE SPRINKLES. IF CONDS IMPROVE FURTHER PREVAILING MAY BE ADJUSTED TO NON PRECIP. DURING TONIGHT THE LAST IN CURRENT SERIES OF DISTURBANCES SHOULD DRAG WIND SHIFT LINE SOUTHWARD THROUGH TAF SITES WITH SFC WINDS VEERING TO N-NE. CIGS MAY DETEREORATE ONCE THIS BEGINS BUT REMAIN IN MVFR ZONE AT LEAST. SLOW IMPROVEMENT ALL AROUND ON SUNDAY AS BAROCLINICITY AND FRONTAL ZONE SAG INTO CENTRAL IL. KML && .LOT WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 430 AM CDT FRI AUG 25 2006 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-252130- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 430 AM CDT FRI AUG 25 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF NORTHERN ILLINOIS AND PORTIONS OF EXTREME NORTHWEST INDIANA TODAY AND TONIGHT. THE SLIGHT RISK AREA IS GENERALLY NORTH AND WEST OF A PONTIAC ILLINOIS TO MICHIGAN CITY INDIANA LINE. A LINE OF THUNDERSTORMS IS ONGOING EARLY THIS MORNING ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN. THESE STORMS ARE EXPECTED TO WEAKEN LATER THIS MORNING AS THEY MOVE INTO SOUTHERN WISCONSIN AND EXTREME NORTHERN ILLINOIS. AN OUTFLOW BOUNDARY FROM THESE STORMS MAY LINGER ACROSS NORTHERN ILLINOIS INTO THIS AFTERNOON...AND BE THE FOCUS FOR SCATTERED THUNDERSTORM DEVELOPMENT AS THE AIRMASS DESTABILIZES. THE MAIN THREAT OF SEVERE THUNDERSTORMS IS EXPECTED TO BE THIS EVENING ACROSS NORTHERN ILLINOIS. SCATTERED SEVERE STORMS ARE FORECAST TO INITIATE ALONG A COLD FRONT OVER IOWA...THEN MOVE EASTWARD INTO THE REGION LATE THIS AFTERNOON AND EVENING....WEAKENING AS THEY CONTINUE EASTWARD INTO EAST CENTRAL ILLINOIS AND WESTERN INDIANA OVERNIGHT. HAIL AND DAMAGING STRAIGHT LINE WINDS ARE THE PRIMARY SEVERE THREATS. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY. THERE WILL BE AN ONGOING CHANCE OF THUNDERSTORMS ON SATURDAY AS A COLD FRONT MOVES SLOWLY THROUGH THE REGION. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-766-252130- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 430 AM CDT FRI AUG 25 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TODAY AND TONIGHT PERIODS OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH TONIGHT. SOME STORMS MAY BE SEVERE WITH WIND GUSTS IN EXCESS OF 34 KNOTS AND INTENSE LIGHTNING. THE GREATEST THREAT OF STORMS WILL BE LATE THIS AFTERNBOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY. THERE WILL BE AN ONGOING CHANCE OF THUNDERSTORMS ON SATURDAY AS A COLD FRONT MOVES SLOWLY ACROSS LAKE MICHIGAN. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO MERZLOCK
The Milwaukee radar (KMKX), 89 km away, was scanning. The volume nearest the first event began at 18:55 UTC.
4 thunderstorm wind, 2 hail, 1 flash flood, 1 heavy rain, 1 flood. Local standard time, as filed.
Quarter size hail reported at 20th and Charles Street.
A fifteen inch diameter tree limb was blown down. Several other smaller limbs were blown down.
Huge trees and 40 to 50 power lines blown down. A roof was blown off a house and a semi trailer was blown over.
Tree limbs and power lines were blown down.
On Interstate 90, near mile marker 66 near Riverside Blvd, cars were stalled out due to high water. At 453 pm, over 2 inches of rain was reported in the past hour at Route 251 and Bypass 20. Three inches of rain was measured 7 miles northeast of Rockford Airport. Storm total rainfall amounts included 4.60 inches in Belvidere in Boone County, 2.20 inches in Pecatonica, 1.96 inches in Roscoe and 1.96 inches in Shirland.
About 1.15 inches of rain fell in 15 minutes.
A car was blown off a road on Route 251, north of Rochelle.
North Avenue in Belvidere was closed due to high water Friday night and reopened Saturday morning. Storm total rainfall in Belvidere was 4.60 inches.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525661, 5525662, 5525663, 5525664, 5525665, 5525666, 5525667, 5525668, 5525669.